MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16027545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was identified in a literature review so no product was returned for evaluation and no radiographs were provided therefore the complaint cannot be confirmed.It is unknown if a counter torque was utilized during tab removal.It is unknown if the surgeon utilized the tab splitter or manual technique.Review of the instructions for use and surgical technique guide reference a reduction extension tab inspection should be completed after separation and prior to closure indicating a failure to follow instructions as the root cause.No additional investigation required.Labeling review: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery." ".Warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.Care should be taken to insure that all components are ideally fixated prior to closure." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." ".To break off reduction extensions: 1.Insert the mas reduction screw splitting tool into the proximal portion of the reline mas reduction screws, following the same steps outlined in step 2 on page 82.2.Squeeze the reduction screw splitting tool handles until the screw splits at the top.3.Repeat until all reduction extensions are split at the top.4.Grab both reduction extensions and pull medial first, then lateral, until both reduction extensions are removed from the screw.Note: check both reduction extensions after removal for the black lasermark at the distal end of the reduction extension to confirm the reduction extension has broken off at the correct spot.".
 
Event or Problem Description
According to a clinical study, on (b)(6) 2021 an anterior lumbar interbody fusion was performed at l4/s1.On an unknown date postoperative radiographs revealed a retained screw extension tab at left s1.On (b)(6) 2021 the screw extension tab was reportedly removed.No patient injury was reported.
 
Additional Manufacturer Narrative
Updated information found in sections: b4, d4, g6, h1, h2, h10.
 
Event or Problem Description
Additional information received is listed on section h10.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
san diego, CA 92121
MDR Report Key13214071
Report Number2031966-2022-00010
Device Sequence Number5734222
Product Code NKB
UDI-Device Identifier00887517556998
UDI-Public887517556998
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16027545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose